California, 2015Flash Flood in California, July 21, 2015
July 21, 2015 · NWS MFR · 1 event in 1 county or zone
Heavy rains associated with strong thunderstorms caused flooding in and around McCloud California.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains associated with strong thunderstorms caused flooding in and around McCloud California.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jul 21, 7:53 PM PST, 27 minutes earlier.
Area forecast discussion, Jul 21, 7:53 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
853 PM PDT TUE JUL 21 2015
.DISCUSSION...THUNDERSTORMS FORMED ALONG THE LINE FROM MOUNT
SHASTA NORTHEAST INTO SOUTHERN KLAMATH COUNTY THEN TO NORTHERN
LAKE COUNTY. SOME OF THESE STORMS PRODUCED HEAVY RAIN ESPECIALLY
THE STORM AT MOUNT SHASTA. RADAR RAINFALL ESTIMATES AND THREE
OBSERVATIONS AT MOUNT SHASTA SHOWED OVER AN INCH OF RAINFALL IN AN
HOUR. WHILE NO FLOODING WAS REPORTED IN THE CITY ITSELF..WE ARE
CONCERNED ABOUT THE EAST AND SE FLANK OF MOUNT SHASTA GIVEN A
HISTORY OF SLIDES A FEW YEARS AGO. AS A RESULT WE HAVE ISSUED
FLASH FLOOD WARNING FOR THE RURAL AREA ON THE E AND SE FLANK OF
THE MOUNTAIN.
THE OVERALL SYNOPTIC PATTERN CALLS FOR A TROUGH TO HELP PUSH THE
MAIN INSTABILITY EAST ON WEDNESDAY. THIS MEANS THE MOST UNSTABLE
AREA WILL BE MAINLY FROM HIGHWAY 395 EAST. AT THE SURFACE A COLD
FRONT WILL BE MOVING INLAND AND WINDS COULD BE A CONCERN FOR THE
KLAMATH AND GOOSE LAKE BASINS. TEMPERATURES WILL BE DOWN TO NEAR
SEASONAL NORMS BUT HIGHS IN MEDFORD WILL START TO CLIMB BACK
TOWARDS 90 BY NEXT WEEKEND. /FB
&&
.AVIATION...FOR THE 22/00Z TAF CYCLE...THUNDERSTORMS ARE CURRENTLY
ONGOING ACROSS PORTIONS OF NORTHERN CALIFORNIA AND EAST OF THE
CASCADES AND WILL CONTINUE UNTIL SHORTLY AFTER SUNSET. THESE STORMS
WILL PRODUCE FREQUENT LIGHTNING, HEAVY RAIN, AND SMALL HAIL.
OTHERWISE, THE MAIN CONCERN WILL BE GUSTY WINDS ACROSS THE ENTIRE
FORECAST AREA. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING
BEFORE RETURNING TOMORROW AFTERNOON. SKIES WILL REMAIN VFR EXCEPT
FOR THE UMPQUA BASIN WHICH COULD SEE BRIEF PERIODS OF MVFR
SKIES...AND THE COAST WHICH WILL BECOME IFR THIS EVENING BEFORE
SCATTERING BACK OUT TOMORROW MORNING. -SCHAAF
&&
.MARINE...UPDATED 800 PM PDT, TUESDAY, 21 JULY 2015... NORTH WINDS
WILL PEAK THIS EVENING AS HIGH PRESSURE BUILDS INTO THE PACIFIC
NORTHWEST AND LOW PRESSURE NUDGES NORTHWARD ALONG THE COAST IN
NORTHERN CALIFORNIA. A HAZARDOUS SEAS AND GALE WARNING HAVE BEEN
ISSUED FOR THE INCREASE IN WINDS AND SEAS WEST OF PISTOL RIVER SOUTH
THROUGH PORT SAINT GEORGE. WINDS WILL WEAKEN OVERNIGHT BUT REMAIN IN
ADVISORY LEVELS THROUGH WEDNESDAY NIGHT. THE HIGH PRESSURE IS THEN
FORECAST TO SHIFT INLAND ON THURSDAY CAUSING THE NORTH WINDS TO
WEAKEN. SHORT PERIOD SEAS AND WINDS ARE EXPECTED TO FALL TO BELOW
ADVISORY THRESHOLDS ON WEDNESDAY EVENING WHERE THEY SHOULD REMAIN
THROUGH THE WEEKEND. /FB
&&
.FIRE WEATHER...UPDATED 730 PM PDT, TUESDAY 21 JULY 2015...
THUNDERSTORMS ARE WEAKENING THIS EVENING BUT HAVE BEEN
VERY PRODUCTIVE AT PRODUCING CLOUD-TO-GROUND STRIKES. THE CORE OF
THESE STORMS WERE QUITE WET WITH A FEW RAWS SHOWING ALMOST HALF AN
INCH OF RAIN. HOWEVER MANY RAWS ALSO SHOW ONLY A FEW HUNDREDTH AT
MOST AND SOME OF OUR SPOTTERS IN MODOC COUNTY REPORTED NO RAIN AT
ALL WITH THE THUNDERSTORMS. FOR THE REST OF THIS EVENING..EXPECT
THE THUNDERSTORMS TO CONTINUE ALONG THE LINE FROM MOUNT SHASTA
NORTHEAST THROUGH THE MEDICINE LAKE BACKBONE TO GERBER AND
NORTHEASTWARD INTO ALKALI LAKE AREA.
THIS LINE WILL GRADUALLY SHIFT EAST AND BY EARLY WEDNESDAY
AFTERNOON..THE MOST LIKELY AREA FOR THUNDERSTORMS EXTEND FROM ADEN
IN MODOC COUNTY NORTHEAST THROUGH ALTURAS TO THE HART MOUNTAIN
REFUGE AREA...EASTWARD INTO HARNEY COUNTY AND THE STATE OF NEVADA.
THE UPPER LEVEL TROUGH WILL CONTINUE TO TRACK EAST ON THURSDAY WITH
A WARM, STABLE AIR MASS ARRIVING. NEAR NORMAL TEMPERATURES AND
BREEZY WESTERLY AFTERNOON WINDS ARE EXPECTED AT THE END OF WEEK
INTO EARLY NEXT WEEK. /FB
&&
.PREV DISCUSSION... /ISSUED 450 PM PDT TUE JUL 21 2015/
SHORT TERM...AS ADVERTISED...THUNDERSTORMS ARE FIRING UP IN
SISKIYOU AND MODOC COUNTIES THIS AFTERNOON. STORMS WILL CONTINUE
THROUGH THE EVENING AND MAY LINGER WELL AFTER SUNSET AS THEY GET
TRIGGERED BY A SHORTWAVE APPROACHING THE COAST. THE TROF ASSOCIATED
WITH THIS SHORTWAVE WILL CONTINUE TO ALSO APPROACH THE COAST
OVERNIGHT.
INSTABILITY TOMORROW LOOKS TO BE IN THE SAME GENERAL AREA AS
TODAY. THE DIFFERENCE IS IN THE AMOUNT OF MOISTURE AVAILABLE TO
FEED STORMS. DRIER AIR WILL MOVE INTO SISKIYOU AND WESTERN MODOC
COUNTY TOMORROW AFTERNOON SO ANY STORMS THAT DEVELOP WILL BE FEWER
AND SMALLER. HOWEVER...EASTERN MODOC COUNTY COULD STILL SEE MORE
AND BIGGER STORMS. IT JUST DEPENDS ON HOW QUICKLY THE TROF AND
DRIER AIR SWEEPS EASTWARD.
LONG TERM...COOLER AND MORE STABLE AIR UNDER A WESTERLY FLOW
TAKES OVER ON THURSDAY AND CONTINUES THROUGH EARLY NEXT WEEK.
ANOTHER WEAK TROF MOVES THROUGH THE PACIFIC NORTHWEST ON SUNDAY.
THIS WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL. WESTERLY WINDS
COULD BE BREEZY AT TIMES ESPECIALLY ON EXPOSED MOUNTAIN RIDGES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ624-625.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ284-285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT WEDNESDAY FOR
PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT
WEDNESDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT
WEDNESDAY FOR PZZ370.
FJB/FJB/BMSIn the hours before
Special weather statement, Jul 21, 3:37 PM PST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
437 PM PDT TUE JUL 21 2015
CAZ083-220000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
437 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 500 PM PDT...
AT 435 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROUT CREEK CAMPGROUND...OR 19 MILES EAST OF MOUNT SHASTA...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4132 12192 4133 12207 4141 12217 4149 12195
4153 12175 4146 12164
TIME...MOT...LOC 2335Z 240DEG 30KT 4141 12195
FBSpecial weather statement, Jul 21, 3:46 PM PST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
446 PM PDT TUE JUL 21 2015
CAZ084-ORZ029-220015-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-KLAMATH BASIN OR-
446 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SISKIYOU...
NORTHWESTERN MODOC AND SOUTH CENTRAL KLAMATH COUNTIES UNTIL 515 PM
PDT...
AT 445 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWER KLAMATH WILDLIFE REFUGE...OR 17 MILES SOUTH OF KLAMATH FALLS...
MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TULELAKE...DORRIS...MERRILL...LORELLA...LOWER KLAMATH WILDLIFE
REFUGE...MALIN AND BONANZA.
LAT...LON 4182 12181 4198 12193 4224 12141 4208 12119
TIME...MOT...LOC 2345Z 241DEG 55KT 4197 12169
FB
Special weather statement, Jul 21, 4:30 PM PST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
530 PM PDT TUE JUL 21 2015
CAZ082-083-220115-
SOUTH CENTRAL SISKIYOU COUNTY CA-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
530 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 615 PM PDT...
AT 530 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PILGRIM CREEK SNOW PARK...OR 18 MILES EAST OF MOUNT SHASTA...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4124 12201 4136 12217 4163 12169 4148 12154
TIME...MOT...LOC 0030Z 236DEG 25KT 4136 12196
FB
Special weather statement, Jul 21, 4:46 PM PST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
546 PM PDT TUE JUL 21 2015
CAZ084-ORZ029-220115-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-KLAMATH BASIN OR-
546 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SISKIYOU...
NORTHWESTERN MODOC AND SOUTH CENTRAL KLAMATH COUNTIES UNTIL 615 PM
PDT...
AT 545 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TULELAKE TO 11 MILES
NORTHWEST OF LAVA BEDS NATIONAL MONUMENT...AND MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH ALONG WITH MODERATE DOWNPOUR WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULELAKE...MERRILL...LOWER KLAMATH WILDLIFE REFUGE AND MALIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4218 12141 4204 12122 4175 12160 4198 12178
TIME...MOT...LOC 0045Z 224DEG 31KT 4198 12150 4185 12163
FB
Special weather statement, Jul 21, 6:44 PM PST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
744 PM PDT TUE JUL 21 2015
CAZ082-083-220315-
SOUTH CENTRAL SISKIYOU COUNTY CA-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
744 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 815 PM PDT...
AT 743 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PILGRIM CREEK SNOW PARK...OR 14 MILES EAST OF MOUNT SHASTA...MOVING
EAST AT 10 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.
LAT...LON 4127 12210 4142 12217 4153 12188 4130 12179
TIME...MOT...LOC 0243Z 253DEG 8KT 4135 12204
SK
Special weather statement, Jul 21, 7:53 PM PST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
853 PM PDT TUE JUL 21 2015
CAZ082-083-220445-
SOUTH CENTRAL SISKIYOU COUNTY CA-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
853 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU COUNTY
UNTIL 945 PM PDT...
AT 853 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PILGRIM CREEK SNOW PARK...OR 14 MILES EAST OF MOUNT SHASTA...MOVING
EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROUT CREEK CAMPGROUND AND PILGRIM CREEK SNOW PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4132 12210 4142 12210 4151 12193 4141 12180
4132 12181
TIME...MOT...LOC 0353Z 253DEG 10KT 4137 12204
MASFlash Flood, Siskiyou
- When
- July 21, 8:20 PM PST to 11:00 PM PST
- Where
- Siskiyou County, 1.44 mi W of Mc Cloud to 2.08 mi SE of Esperanza
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.250, -122.158
The Siskiyou County Sheriff's Department reported Flash Flooding in the Mud Creek Basin northeast of McCloud at 21/2020 PST. They also reported Flash Flooding in the city of McCloud due to runoff from heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, July 21, 2015$300,000 · 8 events
- Damaging Winds and Lightning Strike in Florida, July 21 to 25, 2015$41,000 · 55 kt wind · 26 events
- Damaging Winds in Georgia, July 21 to 23, 2015$86,000 · 60 kt wind · 8 events
- Damaging Winds in New York, July 21, 2015$80,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, July 21, 2015$50,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Florida, July 21, 20153 injured · $10,000 · 50 kt wind · 7 events
- Tornado and Damaging Wind in Colorado, July 21, 2015EF1 · 2 events
- Damaging Winds in North Carolina, July 21, 2015$19,000 · 50 kt wind · 8 events
- Lightning Strike in New Jersey, July 21, 20152 injured · 1 event
- Damaging Wind in Connecticut, July 21, 20152 injured · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2015$3,000 · 50 kt wind · 15 events
- Damaging Winds in South Carolina, July 21, 201561 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580913.